Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2017, 4:19 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 4:19 PM CDT (21:19 UTC)
- Expired
- May 27, 2017, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 166 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:30 PM CDT | TSTM WND DMG | 4 S Lesterville, MO | TREES DOWN |
| May 27, 4:30 PM CDT | TSTM WND DMG | 4 S Lesterville, MO | TREES DOWN. |
| May 27, 4:35 PM CDT | TSTM WND DMG | 2 Nw Lesterville, MO | FEW TREES DOWN. |
| May 27, 4:37 PM CDT | TSTM WND GST 68 | Lesterville, MO | FEW TREES DOWN. |
| May 27, 4:37 PM CDT | TSTM WND GST 68 | Lesterville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
561
WUUS53 KLSX 272119
SVRLSX
MOC093-179-272215-
/O.NEW.KLSX.SV.W.0104.170527T2119Z-170527T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
419 PM CDT SAT MAY 27 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Iron County in southeastern Missouri...
Reynolds County in southeastern Missouri...
* Until 515 PM CDT.
* At 419 PM CDT, severe thunderstorms were located along a line
extending from near Bunker to 8 miles west of Eminence, moving east
at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Reynolds, Ellington, Bunker, Annapolis, Glover, Garwood,
Centerville, Des Arc, Corridon, Redford, Vulcan, Sabula, Chloride
and Lesterville.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3716 9107 3720 9109 3720 9113 3725 9112
3726 9116 3732 9118 3741 9118 3742 9121
3749 9121 3750 9055 3727 9055 3727 9074
3717 9074 3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2119Z 264DEG 52KT 3743 9125 3714 9151
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Tilly3 follow-up statements
674
WWUS53 KLSX 272143
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
443 PM CDT SAT MAY 27 2017
MOC093-179-272215-
/O.CON.KLSX.SV.W.0104.000000T0000Z-170527T2215Z/
Iron MO-Reynolds MO-
443 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN IRON AND REYNOLDS COUNTIES...
At 443 PM CDT, severe thunderstorms were located along a line
extending from near Glover to near Ellington, moving east at 70 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Reynolds, Ellington, Annapolis, Glover, Garwood, Centerville, Des
Arc, Corridon, Redford, Vulcan, Sabula, Chloride and Lesterville.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3716 9107 3720 9109 3720 9113 3725 9112
3726 9116 3732 9118 3740 9117 3749 9107
3750 9055 3727 9055 3727 9074 3717 9074
3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2143Z 269DEG 60KT 3746 9073 3717 9099
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
Tilly022
WWUS53 KLSX 272203
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
503 PM CDT SAT MAY 27 2017
MOC093-179-272215-
/O.CON.KLSX.SV.W.0104.000000T0000Z-170527T2215Z/
Iron MO-Reynolds MO-
503 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN IRON AND SOUTHEASTERN REYNOLDS COUNTIES...
At 503 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Saco to near Piedmont, moving east at
60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ellington, Annapolis, Garwood, Des Arc, Sabula, Chloride, Redford and
Vulcan.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3717 9105 3718 9105 3725 9112 3743 9091
3750 9055 3727 9055 3727 9074 3717 9074
3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2203Z 264DEG 52KT 3748 9045 3719 9071
HAIL...<.75IN
WIND...60MPH
$$
Tilly024
WWUS53 KLSX 272208
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
508 PM CDT SAT MAY 27 2017
MOC093-179-272218-
/O.EXP.KLSX.SV.W.0104.000000T0000Z-170527T2215Z/
Iron MO-Reynolds MO-
508 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND
SOUTHEASTERN REYNOLDS COUNTIES WILL EXPIRE AT 515 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A tornado watch remains in effect until 700 PM CDT for southeastern
Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3717 9105 3718 9105 3725 9112 3743 9091
3750 9055 3727 9055 3727 9074 3717 9074
3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2208Z 264DEG 52KT 3748 9039 3719 9065
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 34 minutes earlier.
Area forecast discussion, May 27, 3:45 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 345 PM CDT Sat May 27 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 313 PM CDT Sat May 27 2017 Severe weather watches will continue across central and southeast MO and southwest IL into the evening hours. Supercells were occuring across parts of southeast MO with bow echoes in central and southwest MO. These bow echoes may consolidate into a larger squall line late this afternoon. Once this squall line clears our forecast area by late evening we should just have some lingering showers and a few storms. Most of the convection should shift south of our forecast area by midnight. Will still have a chance of showers and storms on Sunday until an upper level trough centered over the northern Plains and a cold front shift east- southeast of our forecast area. Any severe weather threat should be southeast of the forecast area on Sunday. GKS .LONG TERM... (Sunday Night through Next Saturday) Issued at 313 PM CDT Sat May 27 2017 Cooler conditions can be expected Sunday night due to a clear sky and lower surface dew points. Another cold front will drop southeastward through our area Monday afternoon and evening, but little if any precipitation is expected with this front. A better chance of showers may occur on Tuesday as a northwest flow shortwave moves through our area. A surface ridge will build into the region from the northern Plains on Wednesday shunting better moisture and any precipitation threat south of our forecast area. As this surface ridge shifts east of the region Thursday return southerly flow on the backside of the ridge should lead to increasing moisture and the potential for convection Thursday night and Friday. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1120 AM CDT Sat May 27 2017 Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the taf sites early this afternoon, but additional convection now developing over eastern KS will move eastward through the taf sites late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts to COU and the St Louis metro area. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday morning after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. SPECIFICS FOR KSTL: Convection already developing south of COU along a nearly stationary front. It appears that this activity will likely remain south of the STL area early this afternoon, but additional convection now developing over eastern KS will move eastward through STL late this afternoon and early this evening. These storms will likely bring a brief period of heavy rainfall and strong wind gusts. The models continue to indicate stratus clouds and light fog late tonight and early Sunday morning as surface winds become light with surface dew points still high. For now will just forecast MVFR cigs and vsbys late tonight and eearly Sunday morning. Surface wind will become northwesterly and strengthen Sunday after the passage of a cold front with any fog dissipating and cloud ceilings slowly rising. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:54 PM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 354 PM CDT Sat May 27 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 354 PM CDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe weather this evening, particularly across east central and southeast Missouri and southwest Illinois. Damaging winds to 80 mph, golfball or larger size hail, and a few tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed into the evening hours. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Local storm report, May 27, 3:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG FREEBURG 38.43N 89.91W
05/27/2017 ST. CLAIR IL LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 63 NEAR FREEBURG AREA.
&&
EVENT NUMBER LSX1700438
GOSSELINLocal storm report, May 27, 3:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL LESTERVILLE 37.46N 90.83W
05/27/2017 E1.75 INCH REYNOLDS MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0315 PM TSTM WND GST LESTERVILLE 37.46N 90.83W
05/27/2017 M73 MPH REYNOLDS MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER LSX1700439
EVENT NUMBER LSX1700440
GOSSELINLocal storm report, May 27, 3:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG FREEBURG 38.32N 91.92W
05/27/2017 OSAGE MO LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 63 NEAR FREEBURG AREA.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER LSX1700438
GOSSELINLocal storm report, May 27, 4:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 2 SSE LINN 38.46N 91.83W
05/27/2017 M1.00 INCH OSAGE MO PUBLIC
&&
EVENT NUMBER LSX1700441
BYRDLocal storm report, May 27, 4:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG BLAND 38.30N 91.63W
05/27/2017 GASCONADE MO PUBLIC
NUMEROUS LIMBS BLOWN DOWN AS WELL AS POWER LINES AROUND
TOWN.
&&
EVENT NUMBER LSX1700442
BYRDLocal storm report, May 27, 4:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 2 N CENTERVILLE 37.47N 90.96W
05/27/2017 E2.00 INCH REYNOLDS MO PUBLIC
&&
EVENT NUMBER LSX1700443
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:37 AM CDT | Special Weather Statement | LSX | Gasconade | 38 min |
| May 27, 11:51 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 39 min |
| May 27, 12:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 44 min |
| May 27, 12:55 PM CDT | Tornado Warning | LSX | Crawford | 11 min |
| May 27, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 46 min |
| May 27, 1:21 PM CDT | Tornado Warning | LSX | Cole, Osage | 39 min |
| May 27, 1:33 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| May 27, 1:39 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 37 min |
| May 27, 1:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 61 min |
| May 27, 1:48 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| May 27, 1:52 PM CDT | Tornado Warning | LSX | Reynolds | 38 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, City of Saint Louis | 23 min |
| May 27, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 51 min |
| May 27, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 51 min |
| May 27, 2:27 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 47 min |
| May 27, 3:10 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 54 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 55 min |
| May 27, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 53 min |
| May 27, 4:06 PM CDT | Tornado Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 34 min |
| May 27, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.